MAUDE Adverse Event Report: HOLOGIC, INC. BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC. BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number F0303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Hematoma (1884); Seroma (2069); Fluid Discharge (2686)
Date of Event 09/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was returned for evaluation purposes.Lab inspection of the returned device confirmed an intact device, with deformation along the device length (flattened).As the photograph provided by the complainant confirms an intact device with no deformation in-situ, the deformation can be attributed to shipping & handling of the device prior to arrival in a flat container, and lack of sufficient return packaging.A product-specific discrepancy that could have caused or contributed to the event was not observed during the lab analysis.Biocompatibility and sterility testing have been performed per the design history file for the biozorb device.All results acceptable.The exact cause of the patient event cannot be determined to a certainty based on the patient history, but it is unlikely device related and likely a complication of radiation therapy.
 
Event or Problem Description
It was reported that the patient had a lumpectomy and biozorb placement on (b)(6)2016.The patient developed a large hematoma postop with manual lymphatic drainage of the breast.Chemotherapy was completed on (b)(6), 2016.The patient presented on (b)(6) 2016 with acute breast redness and a wound, cultures were negative and a wound vac was started.The wound worsened and the biozorb could be seen in the wound and was removed during wound treatment on (b)(6) 2016.No further complications were reported, and the wound was healing well.

Brand Name
BIOZORB
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough, MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough, MA 01752
Manufacturer Contact
daniel guevara
coyol free zone building b24
alajuela
alajuela, 20102- CRI
CS   20102 CRI
MDR Report Key21159832
Report Number1222780-2025-01011
Device Sequence Number7631583
Product Code NEU
UDI-Device Identifier00851766006023
UDI-Public(01)00851766006023(17)170701(10)C1-150217
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/01/2017
Device Model NumberF0303
Device Catalogue NumberF0303
Device Lot NumberC1-150217
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2016
Initial Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age53 YR
Patient SexFemale